Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 18, NWS San Angelo, TX

May 1, 2007McCulloch County, Texas

NWS San Angelo, TX issued this flash flood warning at May 1, 2007, 5:55 AM CDT for McCulloch County, Texas. It took effect at May 1, 2007, 6:00 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2007, 5:55 AM CDT (10:55 UTC)
In effect from
May 1, 2007, 6:00 AM CDT
Expired
May 1, 2007, 8:00 AM CDT
In force
2 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County McCulloch County, TX

The radar

The San Angelo radar (KSJT), 110 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 10.9 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2423 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2423 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
1.4
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 011100
FFWSJT
TXC307-011300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
555 AM CDT TUE MAY 1 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS

* UNTIL 800 AM CDT

* AT 548 AM CDT...HEAVY THUNDERSTORMS WERE OCCURRING OVER SOUTHERN 
MCCULLOCH COUNTY WITH RADAR ESTIMATES OF 2 TO 3 INCHES OF RAINFALL 
OVER THE LAST SEVERAL HOURS. ADDITIONAL THUNDERSTORM ACTIVITY WILL 
MOVE EAST OVER THE SAME AREAS THROUGH 800 AM. FLASH FLOODING WILL BE 
POSSIBLE OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRADY

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF 
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3097 9956 3097 9918 3111 9921 3115 9957

$$

15

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 4:25 AM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, May 1, 4:25 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
425 AM CDT TUE MAY 1 2007

THIS AM...UPPER LOW MAIN STORY OVER TX PANHANDLE INTO W OK. WC TX
WILL CONTINUE TO EXPERIENCE STORM AROUND THE SRN SIDE OF THE LOW
AS IT EVER SO SLOWLY MOVES EWD...ONLY TO BE REPLACED BY ANOTHER
DEVELOPING UPPER LOW CURRENTLY OFF THE S CA COAST TO AIDE IN
CONTINUING POPS THROUGH LATE THU. THEN BY THE WEEKEND A STRONG
UPPER LOW DIPS DOWN FROM CA AND THE UPPER STREAM CREATING SRLY
FLOW IN THE MID AND UPPER LEVELS. WILL SET UP FOR ANOTHER ROUND OF
DISTURBANCES FOR THE LATTER PART OF THE WEEKEND INTO THE BEGINNING
OF NEXT WEEK. LOOKING LIKE A RATHER WET FORECAST PERIOD FOR WC TX.

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 79  63  81  63 /  40  30  30  40
SAN ANGELO 	 81  64  85  65 /  30  20  30  40
JUNCTION 	 81  64  84  66 /  30  30  20  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 AM CDT THIS MORNING FOR CALLAHAN-
FISHER-HASKELL-JONES-NOLAN-SHACKELFORD-TAYLOR-THROCKMORTON.

&&

11
Hazardous weather outlook, May 1, 4:19 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
419 AM CDT TUE MAY 1 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-020930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
419 AM CDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY ACROSS
MUCH OF WEST CENTRAL TEXAS. SOME OF THESE THUNDERSTORMS MAY
BECOME SEVERE GENERALLY ALONG AND EAST OF A LINE FROM THROCKMORTON
TO ABILENE TO SAN ANGELO TO OZONA. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREATS. IN ADDITION THESE THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH MAY RESULT IN FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH WEST CENTRAL TEXAS
FOR WEDNESDAY OR THURSDAY...PRODUCING ANOTHER ROUND OF SHOWERS OR
THUNDERSTORMS. GIVEN THE SATURATED SOILS...AND THE POSSIBILITY OF
MORE HEAVY RAINFALL...FLASH FLOODING WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

15

In the hours before

Special weather statement, May 1, 1:12 AM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
112 AM CDT TUE MAY 1 2007

TXZ072-010715-
TOM GREEN TX-
112 AM CDT TUE MAY 1 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT FOR TOM GREEN
COUNTY...

AT 110 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTH OF CARLSBAD...OR ABOUT 11
MILES NORTHWEST OF SAN ANGELO...MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SAN ANGELO BY 130 AM CDT
  HARRIET BY 145 AM CDT
  WALL BY 150 AM CDT
  VERIBEST BY 155 AM CDT
  MERETA AND VANCOURT BY 210 AM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 1, 3:20 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
320 AM CDT TUE MAY 1 2007

TXZ065-066-071-072-077-010915-
COKE TX-RUNNELS TX-TOM GREEN TX-IRION TX-SCHLEICHER TX-
320 AM CDT TUE MAY 1 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT FOR COKE...
RUNNELS...TOM GREEN...IRION AND SCHLEICHER COUNTIES...

AT 319 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 4
MILES NORTHEAST OF MAVERICK TO 3 MILES WEST OF MERTZON...OR ALONG A
LINE EXTENDING FROM 15 MILES WEST OF WINTERS TO 3 MILES WEST OF
MERTZON...MOVING SOUTHEAST AT 25 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  US-67 NEAR THE IRION-TOM GREEN COUNTY LINE...US-277 NEAR THE TOM
  GREEN-COKE COUNTY LINE...TENNYSON AND ORIENT BY 325 AM CDT
  TANKERSLEY BY 330 AM CDT
  SAN ANGELO...KNICKERBOCKER AND HARRIET BY 340 AM CDT
  MILES BY 345 AM CDT
  VERIBEST BY 355 AM CDT

PEA SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 1, 3:23 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
323 AM CDT TUE MAY 1 2007

TXZ140-154-155-010930-
BROWN TX-MCCULLOCH TX-SAN SABA TX-
323 AM CDT TUE MAY 1 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 AM CDT FOR BROWN...
MCCULLOCH AND SAN SABA COUNTIES...

AT 319 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM
ZEPHYR TO 4 MILES EAST OF WINCHELL TO 9 MILES WEST OF BRADY LAKE...OR
ALONG A LINE EXTENDING FROM 11 MILES EAST OF EARLY TO 16 MILES SOUTH
OF BROWNWOOD TO 12 MILES WEST OF BRADY...MOVING SOUTHEAST AT 25 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  BRADY LAKE...PLACID AND ELM GROVE BY 330 AM CDT
  ROCHELLE AND BRADY BY 335 AM CDT
  SKEETERVILLE AND HALL BY 345 AM CDT
  US-190 NEAR THE MCCULLOCH-SAN SABA COUNTY LINE...THE INTERSECTION
  OF RANCH ROAD 765 AND RANCH ROAD 45 AND LOCKER BY 350 AM CDT

PEA SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, May 1, 4:52 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
452 AM CDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     FLASH FLOOD      BROWNWOOD               31.71N 98.99W
05/01/2007                   BROWN              TX   LAW ENFORCEMENT

            STREET FLOODING ONGOING IN THE CITY OF BROWNWOOD

0410 AM     FLASH FLOOD      BROWNWOOD               31.71N 98.99W
05/01/2007                   BROWN              TX   AMATEUR RADIO

            RESCUES OF PEOPLE FROM HOMES ONGOING IN THE CITY OF
            BROWNWOOD

&&

WRIGHT

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:15 PM CDTSevere Thunderstorm WarningSJTFisher30 min
Apr 30, 8:43 PM CDTSevere Thunderstorm WarningSJTCoke32 min
Apr 30, 8:45 PM CDTSevere Thunderstorm WarningSJTRunnels30 min
Apr 30, 8:51 PM CDTSevere Thunderstorm WarningSJTFisher, Jones54 min
Apr 30, 8:57 PM CDTSevere Thunderstorm WarningSJTSterling63 min
Apr 30, 9:20 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels55 min
Apr 30, 9:54 PM CDTSevere Thunderstorm WarningSJTRunnels36 min
Apr 30, 9:58 PM CDTTornado WarningSJTConcho, Runnels32 min
Apr 30, 10:27 PM CDTTornado WarningSJTColeman, Concho, Runnels33 min
Apr 30, 10:58 PM CDTSevere Thunderstorm WarningSJTColeman15 min
Apr 30, 11:38 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels, Taylor37 min
May 1, 12:16 AM CDTSevere Thunderstorm WarningSJTColeman, Runnels44 min
May 1, 12:47 AM CDTSevere Thunderstorm WarningSJTColeman23 min
May 1, 3:00 AM CDTFlash Flood WarningSJTBrown2 hr
May 1, 4:04 AM CDTFlash Flood WarningSJTColeman116 min
May 1, 4:20 AM CDTFlash Flood WarningSJTBrown115 min
May 1, 6:20 AM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason55 min
May 1, 3:15 PM CDTSevere Thunderstorm WarningSJTMcCulloch30 min
May 1, 3:37 PM CDTTornado WarningSJTMcCulloch, San Saba23 min
May 1, 3:56 PM CDTTornado WarningSJTMcCulloch, San Saba49 min
May 1, 4:40 PM CDTTornado WarningSJTMcCulloch, Mason, San Saba50 min
May 1, 5:27 PM CDTTornado WarningSJTMason33 min
May 1, 5:47 PM CDTSevere Thunderstorm WarningSJTMason58 min
May 1, 6:38 PM CDTSevere Thunderstorm WarningSJTMason67 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.